Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Shreveport, LA

April 6, 20149 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Apr 6, 2014, 3:17 PM CDT for 9 parishes in Louisiana. It was in force for 4 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2014, 3:17 PM CDT (20:17 UTC)
Expired
Apr 6, 2014, 7:15 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bienville Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 128 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 3:25 PM CDTFLASH FLOODGoldonna, LAHWY. 9 AT JIM BELL ROAD CLOSED NEAR GOLDONNA.
Apr 6, 4:12 PM CDTFLASH FLOODSwartz, LAWATER CLOSE TO ENTERING HOMES ON HIGHWAY 139... DITCHES FULL... SEVERAL ROADS FLOODED
Apr 6, 4:25 PM CDTFLASH FLOODMonroe, LASTUBBS AVENUE AND N. 2ND AND 3RD STREETS ARE COMPLETELY UNDERWATER.
Apr 6, 4:36 PM CDTFLASH FLOODWest Monroe, LAARKANSAS ROAD IN WEST MONROE FLOODED.
Apr 6, 4:37 PM CDTFLASH FLOODSwartz, LAWATER OVER SEVERAL ROADWAYS IN THE LAKESHORE AREA.
Apr 6, 4:42 PM CDTFLASH FLOODE Monroe, LAHIGH WATER IN THE NORTHSIDE TERRACE SUBDIVISION OFF HWY 165. WATER NEARLY INTO HOMES.
Apr 6, 4:45 PM CDTFLASH FLOODWest Monroe, LAROGERS ROAD IN WEST MONROE FLOODED AND CLOSED.
Apr 6, 4:48 PM CDTFLASH FLOODWest Monroe, LAARLINGTON PLACE NEAR TRENTON STREET FLOODED
Apr 6, 4:51 PM CDTFLASH FLOODBrownsville-Bawcomville, LAHWY. 3033 FLOODED AND CLOSED.
Apr 6, 6:22 PM CDTFLASH FLOODJonesboro, LAWATER OVER MANY ROADS ALL OVER THE PARISH
Apr 6, 6:24 PM CDTFLASH FLOODRuston, LAWATER OVER MANY ROADS PARISH WIDE
Apr 6, 6:31 PM CDTFLASH FLOOD4 S Farmerville, LAMULTIPLE AREAS WHERE WATER COVER STATE HWY 15 SOUTH OF FARMERVILLE
Apr 6, 7:15 PM CDTFLASH FLOODMonroe, LATHE UNDERPASS AT JACKSON AND PLUM STREETS HAS BEEN CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WGUS54 KSHV 062017
FFWSHV
LAC013-021-027-049-061-069-073-111-127-070015-
/O.NEW.KSHV.FF.W.0003.140406T2017Z-140407T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF JONESBORO...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
  UNION PARISH IN NORTH CENTRAL LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

* UNTIL 715 PM CDT

* AT 314 PM CDT...WIDESPREAD HEAVY RAINFALL WAS ONGOING ACROSS THE
  WARNED AREA. SOME MINOR STREET FLOODING WAS ALREADY REPORTED IN    
  THE REGION. ADDITIONAL RAINFALL RATES NEAR ONE INCH PER HOUR WITH
  ADDITIONAL RAIN TOTALS OF TWO TO THREE INCHES WILL BE POSSIBLE     
  BEFORE THE HEAVY RAIN MOVES EAST OF THE REGION LATER THIS EVENING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONROE...
  RUSTON...JONESBORO...COLUMBIA AND WINNFIELD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3192 9196 3193 9231 3186 9233 3178 9319
      3197 9318 3197 9312 3200 9316 3206 9314
      3213 9317 3277 9313 3276 9206 3271 9205
      3271 9197 3243 9195 3238 9200 3229 9202
      3227 9199 3223 9199 3217 9196

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 1:55 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 6, 1:55 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 PM CDT SUN APR 6 2014

.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO BE A THREAT TO PARTS OF
E TX/N LA THIS AFTERNOON. WITH SEVERE THUNDERSTORM WATCH 63 SET TO
EXPIRE AT 2 PM...HAVE DECIDED TO EXTEND THROUGH 6 PM FOR MOST OF
THE ORIGINAL WATCH AREA. /12/

&&

DISCUSSION...
WIDESPREAD CONVECTION CONTINUES ACROSS THE REGION...WITH ISOLD
POCKETS OF SEVERE HAIL IN THE STRONGER STORMS STILL BEING NOTED.
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM FOR MUCH OF
OUR AREA. IN ADDITION...THE FLASH FLOOD THREAT REMAINS...AS
CONVECTION CONTINUES TO TRAIN OVER THE SAME AREAS REPEATEDLY. THIS
MAY BE REALIZED MORE BY LATER THIS AFTERNOON...AS THE SURFACE LOW
MOVES UP ALONG THE TX GULF COAST INTO THE LOWER SABINE RIVER
VALLEY...DESPITE AN ABSENCE OF PRECIPITATION ACROSS OUR SRN
COUNTIES/PARISHES ATTM.

OTHERWISE...HAVE MADE SOME UPDATES TO TEMPS/DEWPOINTS. THE WARM
FRONT IS STILL SOMEWHERE OFF THE COAST...A LITTLE BEHIND THE
TIMING IN PREVIOUS MODEL RUNS. THUS...HAVE LOWERED TEMPS A FEW
DEGREES ACROSS OUR SRN AREAS. TEMPS ARE ALWAYS TRICKY WHEN DEALING
WITH LIFTING WARM FRONTS...SO THE LOWERING OF TEMPS IS SOMEWHAT OF
A GAMBLE. AT ANY RATE...UPDATED PRODUCTS WILL BE OUT SHORTLY. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  66  48  67  44 /  60  20  30  20   0
MLU  56  69  48  65  42 /  80  20  30  40   0
DEQ  46  63  43  65  39 /  70  30  30  20   0
TXK  49  64  47  65  42 /  70  30  30  20   0
ELD  50  64  46  64  41 /  80  30  30  30   0
TYR  49  64  45  66  44 /  40  20  30  20   0
GGG  50  65  46  67  42 /  40  20  30  20   0
LFK  52  67  49  71  45 /  40  20  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ124>126-136>138-149>153-165>167.

&&

12
Hazardous weather outlook, Apr 6, 11:12 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 AM CDT SUN APR 6 2014

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-071615-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
1112 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT TODAY AND TONIGHT.
SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH ISOLATED FLASH
FLOODING A POSSIBILITY IN LIGHT OF RECENT HEAVY RAINFALL AND THE
ALREADY MOIST SOIL. ALSO...HAIL MAY ACCOMPANY ANY STRONG
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE
FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY
AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH
MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-071615-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1112 AM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL CONTINUE THROUGHOUT TODAY AND TONIGHT.
SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH FLASH FLOODING A
POSSIBILITY DUE TO ALREADY SATURATED SOIL. ADDITIONALLY...LARGE
HAIL AND DAMAGING WINDS MAY ACCOMPANY SOME OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE
FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY
AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH
MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT.

12

In the hours before

Local storm report, Apr 6, 2:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     FLASH FLOOD      LONGVIEW                32.52N  94.76W
04/06/2014                   GREGG              TX   PUBLIC

            HWY. 80 FROM GREGGTON TO HG MOSLEY FLOODED AND SHUT
            DOWN.

&&

EVENT NUMBER SHV1400255

13
Local storm report, Apr 6, 2:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      KILGORE                 32.39N  94.87W
04/06/2014                   GREGG              TX   PUBLIC

            THE CIRCLE IN KILGORE IS FLOODED.

&&

EVENT NUMBER SHV1400256

13
Local storm report, Apr 6, 2:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       5 NW LONGVIEW           32.57N  94.82W
04/06/2014  M4.33 INCH       GREGG              TX   PUBLIC

            5 MILES NW DOWNTOWN LONGVIEW... 4.33 INCHES IN 6
            HOURS... WIDESPREAD FLOODING REPORTED

&&

EVENT NUMBER SHV1400256

25
Local storm report, Apr 6, 2:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     FLASH FLOOD      LONGVIEW                32.52N  94.76W
04/06/2014                   GREGG              TX   BROADCAST MEDIA

            JACKSON PARK ON BILL OWENS PARKWAY IN LONGVIEW FLOODED
            WITH SEVERAL FEET OF WATER IN THE PARIK.

&&

EVENT NUMBER SHV1400257

13
Local storm report, Apr 6, 3:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HEAVY RAIN       LONGVIEW                32.52N  94.76W
04/06/2014  M4.35 INCH       GREGG              TX   NWS EMPLOYEE

            RAINFALL 930 AM TIL 3 PM 4.35 INCHES

&&

EVENT NUMBER SHV1400258

25
Local storm report, Apr 6, 3:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 PM CDT SUN APR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     FLASH FLOOD      WEST MONROE             32.51N  92.15W
04/06/2014                   OUACHITA           LA   BROADCAST MEDIA

            STREET FLOODING LA 546 CHENIERE DREW ROAD 1 MILE NORTH
            OF HWY 80 IN WESTERN OUACHITA PARISH

&&

EVENT NUMBER SHV1400259

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:05 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine55 min
Apr 6, 8:09 AM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine66 min
Apr 6, 8:21 AM CDTSevere Thunderstorm WarningSHVCaddo54 min
Apr 6, 9:14 AM CDTAreal Flood AdvisorySHVBossier, Caddo2 hr

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.